Alert archive / Hawaii / Gale Warnings in 2014

Gale Warning 1, NWS Honolulu, HI

March 14, 2014

NWS Honolulu, HI issued this gale warning at Mar 14, 2014, 3:51 PM HST. It took effect at Mar 15, 2014, 3:30 AM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2014, 3:51 PM HST (01:51 UTC)
In effect from
Mar 15, 2014, 3:30 AM HST
Expired
Mar 17, 2014, 3:42 AM HST
In force
48 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHHW70 PHFO 150151
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
351 PM HST FRI MAR 14 2014

...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY THEN GALE WARNING
FROM NOON SATURDAY THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST
WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL...MAALAEA
BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND THE
BIG ISLAND...

...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER
HAWAIIAN COASTAL WATERS...

PHZ113-116-119>124-151500-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-140315T2200Z/
/O.UPG.PHFO.GL.A.0001.140315T1600Z-140317T1600Z/
/O.NEW.PHFO.GL.W.0001.140315T2200Z-140317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
351 PM HST FRI MAR 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST SATURDAY...
...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM HST
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS... THROUGH NOON SATURDAY...NORTHEAST WINDS UP TO
  30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 15 FEET.
  AFTER NOON SATURDAY THROUGH EARLY MONDAY MORNING...WINDS 30 TO
  40 KNOTS...WITH GUSTS TO 50 KNOTS. SEAS 14 TO 20 FEET. THE
  LARGEST WAVES AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT
  AND SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-112-151500-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-140315T2200Z/
/O.NEW.PHFO.GL.W.0001.140315T2200Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-
351 PM HST FRI MAR 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST SATURDAY...
...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM HST
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST
SATURDAY. 

* WINDS AND SEAS... THROUGH NOON SATURDAY...NORTHEAST WINDS UP TO
  30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 15 FEET.
  AFTER NOON SATURDAY THROUGH EARLY MONDAY MORNING...WINDS 30 TO
  40 KNOTS...WITH GUSTS TO 50 KNOTS. SEAS 14 TO 20 FEET. THE
  LARGEST WAVES AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT
  AND SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-114-115-117-118-151500-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
351 PM HST FRI MAR 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 


* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS UP TO
  30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 17 FEET.
  THE LARGEST WAVES AND STRONGEST WINDS ARE EXPECTED SATURDAY
  NIGHT AND SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
8 follow-up statements
711 
WHHW70 PHFO 151330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT MAR 15 2014

...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST
WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL...
MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS AROUND
THE BIG ISLAND...

...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL
OTHER HAWAIIAN COASTAL WATERS...

PHZ110-112-113-116-119>124-160230-
/O.CAN.PHFO.SC.Y.0014.000000T0000Z-140315T2200Z/
/O.EXT.PHFO.GL.W.0001.140315T1330Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST SAT MAR 15 2014

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST
MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS 30 TO
  35 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 10 TO 15 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-114-115-117-118-160230-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
330 AM HST SAT MAR 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS 25 TO
  30 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
820 
WHHW70 PHFO 160135
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SAT MAR 15 2014

...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST
WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL...
MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS
AROUND THE BIG ISLAND...

...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL
OTHER HAWAIIAN COASTAL WATERS...

PHZ110-112-113-116-119>124-161430-
/O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
335 PM HST SAT MAR 15 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...


* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 35
  KNOTS AND ROUGH SEAS 15 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-114-115-117-118-161430-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
335 PM HST SAT MAR 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO
  30 KNOTS AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DONALDSON
202 
WHHW70 PHFO 160732
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
932 PM HST SAT MAR 15 2014

...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST
WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL...
MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS
AROUND THE BIG ISLAND...

...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL OTHER
HAWAIIAN COASTAL WATERS...

PHZ110-112-113-116-119>124-162045-
/O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
932 PM HST SAT MAR 15 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 
  35 KNOTS AND ROUGH SEAS 15 TO 17 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-114-115-117-118-162045-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
932 PM HST SAT MAR 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 
  30 KNOTS AND ROUGH SEAS TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
833 
WHHW70 PHFO 161337
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST SUN MAR 16 2014

...GALE WARNING THROUGH EARLY MONDAY MORNING FOR KAUAI NORTHWEST
WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL...KAIWI CHANNEL...
MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL AND WATERS
AROUND THE BIG ISLAND...

...SMALL CRAFT ADVISORY THROUGH EARLY MONDAY MORNING FOR ALL
OTHER HAWAIIAN COASTAL WATERS...

PHZ110-112-113-116-119>124-170245-
/O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
337 AM HST SUN MAR 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 
  35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-114-115-117-118-170245-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
337 AM HST SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...NORTHEAST WINDS TO 
  30 KNOTS AND ROUGH SEAS TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
533 
WHHW70 PHFO 170149
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 PM HST SUN MAR 16 2014


PHZ110-112-113-116-119-120-122-123-171500-
/O.CAN.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
/O.EXA.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
349 PM HST SUN MAR 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS
  TO 30 KNOTS AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ121-124-171500-
/O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
349 PM HST SUN MAR 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS
  TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ111-114-115-117-118-171500-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
349 PM HST SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS
  TO 30 KNOTS AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
POWELL
397 
WHHW70 PHFO 170740
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
940 PM HST SUN MAR 16 2014

PHZ121-124-171600-
/O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
940 PM HST SUN MAR 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST 
  WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>120-122-123-171600-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
940 PM HST SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST 
  WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
587 
WHHW70 PHFO 171335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST MON MAR 17 2014

PHZ121-124-171600-
/O.CON.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
335 AM HST MON MAR 17 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST 
  WINDS TO 35 KNOTS AND ROUGH SEAS 15 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>120-122-123-171600-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-140317T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
335 AM HST MON MAR 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY
THIS MORNING. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST 
  WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
927 
WHHW70 PHFO 171342
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST MON MAR 17 2014

PHZ121-124-180245-
/O.CAN.PHFO.GL.W.0001.000000T0000Z-140317T1600Z/
/O.EXB.PHFO.SC.Y.0014.000000T0000Z-140318T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
342 AM HST MON MAR 17 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST WINDS
  TO 30 KNOTS AND ROUGH SEAS TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>120-122-123-180245-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-140318T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
342 AM HST MON MAR 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...NORTHEAST 
  WINDS TO 30 KNOTS AND ROUGH SEAS TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Mar 14, 3:48 PM HST, 3 minutes earlier.

Area forecast discussion, Mar 14, 3:48 PM HST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
348 PM HST FRI MAR 14 2014

.SYNOPSIS...
A WEAKENING FRONT WILL PASS THROUGH ENHANCING SHOWERS TONIGHT AND
EARLY SATURDAY. SURGING HIGH PRESSURE WILL MOVE IN LATE SATURDAY
AND SUNDAY USHERING IN VERY WINDY CONDITIONS. MORE TYPICAL TRADE
WIND WEATHER RETURNS FOR NEXT WEEK.

&&

.DISCUSSION...
THE MAIN WEATHER FEATURE IMPACTING OUR WEATHER OVER THE NEXT
SEVERAL DAYS IS A STRONG AREA OF HIGH PRESSURE NOW CENTERED FAR TO
THE NORTHWEST. THE HIGH IS FORECAST TO DRIFT EASTWARD AND SPREAD A
SWATH OF STRONG NORTHEASTERLY WINDS OVER HAWAII BEGINNING SATURDAY
AFTERNOON AND LINGERING THROUGH THE DAY SUNDAY. A HIGH WIND WATCH
IS IN AFFECT FOR MANY AREAS AROUND THE STATE...WITH SEVERAL
FORECAST ZONES ADDED IN THE LATEST ISSUANCE. EXACERBATING THE
SITUATION WILL BE STRONG LOW LEVEL INVERSIONS AS THE HIGH BUILDS
SOUTHWARD AND EASTWARD. THESE LOW INVERSIONS WILL COMPRESS THE
WINDS BETWEEN THE INVERSION AND THE MOUNTAINS LEADING TO A HIGH
PROBABILITY OF LEEWARD ACCELERATION. WINDS WILL BE FAVORING A
NORTHEAST DIRECTION AND WILL LIKELY BE THE STRONGEST TRADE WINDS
SEEN IN THE STATE SINCE JANUARY/FEBRUARY OF 2013. RESIDENTS AND
VISITORS ALIKE WITH OUTDOOR PLANS SHOULD EXPECT STRONG WINDS AND
POTENTIAL ISSUES WITH POWERLINES...ROOFS...AND BROKEN TREE
BRANCHES. WINDS WILL REMAIN ELEVATED THROUGH SUNDAY...WITH THE
PEAK APPEARING TO BE OVERNIGHT SATURDAY INTO LATE SUNDAY MORNING.

THE HIGH WILL MIGRATE FAR ENOUGH TO THE EAST TO REDUCE THE
PRESSURE GRADIENT AND THE WINDS INTO THE FIRST PART OF NEXT WEEK.
MORE TYPICAL TRADE WIND FLOW IS ANTICIPATED FOR THE REMAINDER OF
NEXT WEEK.

&&

.AVIATION...
WHILE VFR CONDITIONS WILL PREVAIL AT THE TERMINALS...INCREASING
TRADES WILL BRING BRIEF PERIODS OF MVFR CIG/VIS IN SHRA TO WINDWARD
TERMINALS...AS STRONG HIGH PRESSURE BUILDING NW OF THE ISLANDS
PUSHES A WEAK FRONT DOWN THE CHAIN LATER TONIGHT THROUGH TOMORROW.

TRADE WINDS WILL BECOME ESPECIALLY STRONG OVER THE WEEKEND...LIKELY
LEADING TO THE ISSUANCE OF AIRMET TANGO FOR TURB TO THE S AND W OF
THE MOUNTAINS...SUSTAINED SURFACE WINDS NEAR 30 KT...AND POSSIBLY
REQUIRING A SIGMET FOR ISOL SEVERE TURB BY LATE SATURDAY. A
SUSTAINED WIND STATEMENT WILL ALSO HIGHLIGHT THE AREA FORECAST FOR THE BULK
OF THE WEEKEND.

&&

.MARINE...
ADVISORY LEVEL NORTHWEST SWELL WILL CONTINUE THROUGH EARLY
SUNDAY...WITH ADVISORY LEVEL EASTERLY SWELL BUILDING AS STRONG
NORTHEASTERLY WINDS MOVE OVER HAWAII. THE COMBINATION OF STRONG
GUSTY WINDS AND THE UNDERLYING SWELL WILL MAKE FOR ROUGH
CONDITIONS LATE SATURDAY THROUGH EARLY MONDAY.

A SMALL CRAFT ADVISORY WILL GIVE WAY TO GALE WARNING FOR CHANNEL
AREAS AND OTHER SELECT SPOTS IN AND AROUND KAUAI AND THE BIG
ISLAND. VERY STRONG NORTHEASTERLY WINDS ARE ANTICIPATED FOR THESE
AREAS SATURDAY AFTERNOON THROUGH SUNDAY MAKING FOR HAZARDOUS
BOATING CONDITIONS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
FOR EITHER ALL PORTIONS OR LEEWARD AREAS OF ALL ISLANDS.

HIGH SURF ADVISORY FOR MOST NORTH AND WEST FACING SHORES UNTIL 6
AM HST SUNDAY.

HIGH SURF ADVISORY FOR MOST EAST FACING SHORES UNTIL 6 AM HST
MONDAY.

SMALL CRAFT ADVISORY UNTIL NOON HST SATURDAY AND A GALE WARNING
FROM NOON SATURDAY TO 6AM MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI
LEEWARD WATERS-KAUAI CHANNEL-KAIWI CHANNEL- MAALAEA BAY-PAILOLO
CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI WINDWARD
WATERS-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-MAUI COUNTY
WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS.

&&

DISCUSSION/MARINE...CANTIN
AVIATION...BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 5:24 PM HSTAreal Flood AdvisoryHFOHawaii4 hr
Mar 14, 5:26 PM HSTAreal Flood AdvisoryHFOKalawao6 hr
Mar 14, 11:02 PM HSTAreal Flood AdvisoryHFOKalawao12 hr
Mar 15, 3:40 AM HSTHigh Wind WarningHFOHawaii, Honolulu, Kauai, Kalawao36 hr
Mar 15, 3:40 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao48 hr
Mar 15, 9:57 AM HSTAreal Flood AdvisoryHFOKalawao3 hr

Nearby

Gale Warnings in Hawaii, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.